On the diffusion algorithm for density-equalizing maps with piecewise constant initial data
Rights accessRestricted access - publisher's policy
We mathematically analyze the diffusion-based algorithm to produce maps with a given Jacobian, introduced independently by M. T. Gastner and M. E. J. Newman (2004) and ourselves (2003), but in particular cases where the initial density has line or angle discontinuities in the plane. In this situation, the conclusion reinforces the conjecture that the algorithm is always well-posed, in accordance with its extensive numerical use in some areas of applied sciences (cartograms, sensor networks, computational grids, or image registration).
CitationAvinyó, A.; De Solà-Morales, J.; València, M. On the diffusion algorithm for density-equalizing maps with piecewise constant initial data. "Mathematical methods in the applied sciences", 15 Juliol 2012, vol. 35, núm. 10, p. 1234-1240.